I will add my first reaction thoughts to what David S. wrote.
First, your doctor is almost certainly feeding you sheer BS about having a heart attack if you do not take a statin drug for the rest of your life. You need a far better explanation than that from your doctor -- if he will not provide it, get another doctor that will. Report that explanation to us and see what comments we have.
Second, based on my own experience with Lipitor, being able to accomplish a successful physical rehab, while on Lipitor, is going to be very difficult, maybe even impossible. More likely, Lipitor will make it very hard to achieve any long-term improvement. I was placed on Lipitor while in far, far better physical condition than you. Lipitor (10 mg) kept decreasing my physical capability until after a few years I could only walk about 15 min, with two canes, before I needed to rest for at least 15 minutes. I could only walk a mile or so each day. I could not drive a car for more than one hour, on freeways and using cruise control. I had become an extensively wimpy old man of 70, functionally 99 going on dead. Two weeks after quitting Lipitor I did all the driving, except for one hour, of a 4-day, 6-hour a day, cross-country auto trip. That was just the start of what is now a 1 and 1/2 year recovery from the ravages of Lipitor -- and I doubt that recovery is finished yet. I had a lot of other undesirable results from takng Lipitor, many that I had never suspected as being caused by Lipitor, that is, until I was off Lipitor for weeks, months, even a year or more and those nasty adverse side effects had greatly decreased or gone away.
I now list Lipitor and all statins on my list of drugs I am severely allergic to. That gets nurse's and doctor's attention!!
With help of folks here, you can educate yourself as much as you like by reading the many critical medical reports we can provide references to. Many of us have come to know more about the bad sides of all statin drugs than you doctor does, but should.